MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)
Catalog Number 808415100
Health Effect - Clinical Code No Information (3190)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample when tested with seraclone anti-n.The patient had a history of being n antigen positive.The customer provided the supposedly defective product seraclone anti-n for investigational testing and also the patient sample that had caused the false negative test result.The investigation of our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample when tested with seraclone anti-n.The patient had a history of being n antigen positive.The customer provided the supposedly defective product seraclone anti-n for investigational testing and also the patient sample that had caused the false negative test result.The patient sample was very hemolytic and had to be washed several times.Nevertheless our quality control (qc) laboratory tested the patient sample with the complaint sample returned by the customer and could confirm the customer's finding.The patient sample also yielded a negative result with our qc lab's retention sample and a reference lot.Additionally the patient sample was tested mns system in the id system and yielded also a negative result with anti-n.The patient sample was sent to molecular typing of the n antigen to an external laboratory.The n antigen could be determined, but two other nucleotides were modified.Therefore a n variant was assumed.Until now this variant is not described in the gene data base of blood groups but only in a special project file called 1000g project.The complaint sample returned by the customer as well as the retention sample of seraclone anti-n were tested with different donor and panel samples.All positive and negative reactions were correct.We did not observe any false negative reaction.Due to the false negative reaction of the single patient sample the complaint is confirmed.But according to the molecular typing a n variant is most probably.We will not initiate further actions, because it is a single issue which is related to this specific patient sample.We initiated a bpdr because of the confirmed negative result that was induced by the patient sample.Testing by our quality control laboratory confirmed the allegedly defective lot of seraclone anti-n functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-N (MNS2)
Common Device Name
SERACLONE ANTI-N (MNS2)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7717360
Report Number9610824-2018-00045
Device Sequence Number1108024
Product Code KSZ
UDI-Device Identifier07611969952052
UDI-Public(01)07611969952052(17)180709(10)8629080-01
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2018
Device Catalogue Number808415100
Device Lot Number8629080-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1